North Dakota, 2003

Hail in North Dakota, April 26, 2003

April 26, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 26, 1:45 PM CST, 8 hours earlier.

Area forecast discussion, Apr 26, 1:45 PM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT SAT APR 26 2003

THE PRINCIPAL SHORT TERM CONCERN IS FOR THUNDERSTORMS WITH DAMAGING
WINDS THIS EVENING. THE FORECASTED SOUNDINGS SHOW A STRONG INVERTED
VEE BEGINNING AT 800 MB. IN ADDITION TO EVAPORATIVE COOLING...A STRONG
UPPER TROUGH AND MID LEVEL WIND MAX WILL PRODUCE DYNAMICS.

THEN FOR LATER TONIGHT AND SUNDAY MORNING...THE ETA AND GFS SHOW THE
UPPER TROUGH  AXIS WITH THE MOST LIFT MIGRATING OVER THE NORTHERN
PART OF THE STATE. WILL KEEP CHANCE OF CONVECTIVE PRECIP IN THE NORTH
THROUGH SUNDAY NOON. THE SOUTH CENTRAL AND SOUTHWEST WILL SEE STRONG
DRY ADVECTION AND POSSIBLE FIRE WEATHER PROBLEMS SUNDAY.

MODELS THEN SHOW DRY WEATHER WITH WEAK UPPER RIDGING UNTIL UPPER
FLOW TRENDS SOUTHWEST LATE TUESDAY. AN UPPER TROUGH WILL MAINTAIN
A CHANCE OF SHOWERS UNTIL LATE THURSDAY.

.BIS...FIRE WEATHER WATCH SOUTHWEST AND SOUTH CENTRAL SUNDAY...

LM
Hazardous weather outlook, Apr 26, 2:45 PM CST, 7 hours before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT SAT APR 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS IN WESTERN NORTH DAKOTA THIS
EVENING WILL MOVE ACROSS CENTRAL NORTH DAKOTA TONIGHT. SOME
THUNDERSTORMS IN WESTERN NORTH DAKOTA COULD REACH SEVERE CRITERIA
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW RELATIVE HUMIDITIES ON SUNDAY AFTERNOON COMBINED WITH BRISK WEST
WINDS MAY CAUSE HAZARDOUS FIRE WEATHER CONDITIONS.  A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
FOR SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

The radar

The Bismarck radar (KBIS), 13 km away, was scanning. The volume nearest the first event began at 03:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burleigh

When
April 26, 9:45 PM CST to 9:52 PM CST
Where
Burleigh County, 10 mi SE of Bismarck
Measured
1.25 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
46.700, -100.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350906.